MAUDE Adverse Event Report: AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD

AUGUSTINE TEMPERATURE MANAGEMENT U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50"); ELECTRIC HEATING PAD
Model Number U102
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Caustic/Chemical Burns (2549); Partial thickness (Second Degree) Burn (2694)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the reporter describes this as a thermal burn, atm suspects it is a skin reaction related to chemicals due to the location of the redness and the pattern of the redness.Also, product misuse was a contributing factor to the reported patient injury.The product was used in violation of the precaution "the risk of skin irritation caused by pooling of surgical prep solutions under the patient may increase with warming; ensure that surgical prep solution instructions for use are followed".Warmth could have contributed to the injury.
 
Event or Problem Description
As described by the reporter that notified augustine temperature management's distributor in australia: "hip replacement surgery - time: 1.5-2 hours.Patient was not noticed to have the burn as they had spinal and ga onboard- recovery staff discovered the burn on handover of the patient." the injury is described as: "2nd degree burn to the left hip and abdominal area with a size of 1sq in to 10 sq inches.".The reporter sent images and mentioned: "patient required additional care needs- stay in icu, review from burns unit and general surgeon." no additional details on the follow-up care were provided.According to the reporter, the injury "did not result in permanent impairment of a body function or permanent damage to a body structure." per augustine's investigation: the underbody mattress u102 s# (b)(6) was tested according to company procedures and was found to perform per specification and passed all safety and functional tests.Visual inspection shows the mattress with a lot of folds and wrinkles but is otherwise free of any damages or abnormalities; this did not adversely affect the performance of the device.Per the images sent, the areas on the patient that show signs of redness and blisters are mainly in the skin crease areas near the abdomen and the creases near the hip flexor.These areas were not touched by atm's warming mattress or any warming device.The mattress overlay was confirmed to be flat on the operating table and not folded up against the patient; a bolster was used at the iliac crest and another bolster was used at the back of the patient plus they used an upper arm support.Although the reporter describes this as a thermal burn, atm suspects it is an adverse skin reaction related to chemicals due to the location of the redness and the streaking pattern of the redness and blistering.In our ifu 2064 in precautions we advise "the risk of skin irritation caused by pooling of surgical prep solutions under the patient may increase with warming; ensure that surgical prep solution instructions for use are followed".Heat could have contributed to the adverse reaction.The customer asked in the incident report form, "does it have the ability to warm a liquid to a degree that could sustain burns?" the answer is 'no.' the mattress warms to a max heat setting of 40c.That is not warm enough to cause thermal injury on perfused tissue.As long as there was sufficient blood flow to the warmed tissue, the only explanation for the injury is an adverse reaction to pooling chemicals.It also corresponds with the pattern and location of the injury shown in the pictures.Atm has decided to file this emdr, since no additional details/ or clarification was obtained in regard to the medical intervention required by this customer.See section h11 for additional manufacturer narrative.

Brand Name
U102 HOTDOG UNDER BODY WARMING MATTRESS 127 CM ( 50")
Common Device Name
ELECTRIC HEATING PAD
Manufacturer (Section D)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer (Section G)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer Contact
ivona domnisoru
15305 minnetonka boulevard
minnetonka, MN 55345-1518
9524653851
MDR Report Key21223255
Report Number3005857264-2025-00006
Device Sequence Number8603604
Product Code DWJ
UDI-Device Identifier00855913001527
UDI-Public(01)00855913001527(17)251130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberU102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight113 KG